Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 95, NWS Jackson, MS

April 3, 2007Bolivar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 3, 2007, 11:53 PM CDT for Bolivar County, Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2007, 11:53 PM CDT (04:53 UTC)
Expired
Apr 4, 2007, 12:45 AM CDT
In force
52 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Bolivar County, MS

The radar

The Little Rock radar (KLZK), 171 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 9:53 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 4.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2007-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2532 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2007-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2532 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1366 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 040453
SVRJAN
MSC011-040545-
/O.NEW.KJAN.SV.W.0095.070404T0453Z-070404T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1153 PM CDT TUE APR 3 2007

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...SHELBY...CLEVELAND...

* UNTIL 1245 AM CDT

* AT 1151 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED
  A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
  WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF 
  SHELBY TO ROSEDALE...AND MOVING SOUTHEAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MOUND BAYOU BY MIDNIGHT CDT...
  BENOIT AND RENOVA BY 1210 AM CDT...
  CLEVELAND AND BOYLE BY 1215 AM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3403 9085 3396 9098 3386 9105 3378 9098
      3376 9109 3354 9109 3358 9087 3362 9076
      3362 9068 3394 9066 3406 9066

$$

AEG
2 follow-up statements
000 
WWUS54 KJAN 040508
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1208 AM CDT WED APR 4 2007

MSC011-040545-
/O.CON.KJAN.SV.W.0095.000000T0000Z-070404T0545Z/
BOLIVAR MS-
1208 AM CDT WED APR 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR BOLIVAR COUNTY...

AT 1204 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR ROSEDALE...MOVING SOUTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PACE BY 1225 AM CDT...
  RENOVA AND 9 MILES SOUTHWEST OF MERIGOLD BY 1235 AM CDT...
  BOYLE AND CLEVELAND BY 1240 AM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3403 9085 3396 9098 3386 9105 3378 9098
      3376 9109 3354 9109 3358 9087 3362 9076
      3362 9068 3394 9066 3406 9066

$$

AEG
000 
WWUS54 KJAN 040523
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1223 AM CDT WED APR 4 2007

MSC011-040545-
/O.CON.KJAN.SV.W.0095.000000T0000Z-070404T0545Z/
BOLIVAR MS-
1223 AM CDT WED APR 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR BOLIVAR COUNTY...

AT 1218 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 8 MILES NORTHWEST OF BENOIT...OR ABOUT 9 MILES SOUTHWEST OF
ROSEDALE...MOVING SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BENOIT BY 1240 AM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3403 9085 3396 9098 3386 9105 3378 9098
      3376 9109 3354 9109 3358 9087 3362 9076
      3362 9068 3394 9066 3406 9066

$$

AEG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 9:10 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Apr 3, 9:10 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
910 PM CDT TUE APR 3 2007

.DISCUSSION...INTERESTING EVENING SO FAR...WITH THINGS LIKELY
GETTING MORE ACTIVE OVER THE NEXT HR OR TWO WITH DECENT STORMS GOING
ON BETWEEN 1-3AM.

TO START...AN UNSTABLE AIRMASS HAS BEEN IN PLACE MOST OF THE DAY
WITH LITTLE TO NO CAP. THE GREATEST INSTABILITY WAS TO OUR W/NW WITH
A WEAK CAP IN PLACE. A FEW STORMS FIRED...BUT THE DEEP LAYER ASCENT
WAS JUST NOT GOOD ENOUGH. ONE STORM DID GET OUT OF HAND OVER
WALTHALL AND MARION COUNTIES WHICH WERE ASSISTED BY SOME MERGING
OUTFLOW BOUNDARIES. NOW THAT THE SUN HAS SET...WE HAVE LOST SOME
HEATING. HOWEVER...TEMPS WILL REMAIN QUITE WARM IN ADVANCE OF THE
SFC FRONT SUPPORTING 1000-2000 J/KG OF MLCAPE. THESE GOOD
INSTABILITY WILL MAINLY BE LOCATED ACROSS THE NW HALF OF THE CWA
THROUGH THE EARLY MORNING HRS. BETTER ASCENT FROM THE MAIN S/W WILL
MOVE OUR WAY OVER THE NEXT 2-5 HRS ALONG WITH SOME JET LEVEL LIFT AS
THE NOSE OF A 90KT H25 JET MOVE INTO THE REGION. THE BEST AREA WHERE
LIFT...INSTABILITY AND FRONTAL CONVERGENCE COMBINE WILL BE ALONG AND
N OF A LINE FROM VICKSBURG TO CARTHAGE TO COLUMBUS. IM THINKING THE
FAR NW CWA WILL SEE ACTION BETWEEN 10PM AND 2AM...WITH A RIBBON
ACROSS THE N-CENTRAL CWA IMPACTED BETWEEN 1-4AM. ACTUALLY...AS I
WRITE...SAT IMAGERY IS INDICATING LIFT IS INCREASING FROM OUR DELTA
AREA ALL ACROSS N MS. THIS WILL LIKELY FILL IN WITH STORMS BETWEEN
10PM AND MIDNIGHT. BY 2-4 AM...LARGE SCALE ASCENT WILL WEAKEN AS
WELL AS INSTABILITY BECOMING MUCH LESS. THIS SHOULD SUPPORT AN
OVERALL WEAKENING OF THE LINE OF STORMS. VIEW OUR GRAPHICAST ON THE
WEB FOR A GRAPHIC.

AS FOR WHAT TO EXPECT...STEEP LAPSE RATES AND GOOD INSTABILITY HAVE
AND WILL CONTINUE TO SUPPORT LARGE HAIL. EXPECT THE NW CWA TO SEE
THE LARGEST HAIL...LIKELY QUARTERS TO SOME GOLFBALLS. DAMAGING WINDS
WILL ALSO BE A CONCERN. WITH THINGS ON THE DOWN SWING AFTER
THAT...HAIL WILL STILL BE POSSIBLE...BUT OF THE SMALLER VARIETY.

AS FOR ANY WATCHES...IM EXPECTING SOME OF OUR N/NW COUNTIES TO GO
UNDER A WATCH POSSIBLY WITHIN THE NEXT HR.

AS FOR THE GOING FORECAST/GRIDS...I HAVE UPDATED THE WX GRIDS TO
SHOW THE SLOWER PROGRESSION ACROSS THE CWA. I HAVE ALSO WARMED
HOURLY TEMPS TO MATCH CURRENT TRENDS WITH MUCH WARMER VALUES AHEAD
OF THE BOUNDARY.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       59  70  43  67 /  81   9   7   3
MERIDIAN      60  73  42  67 /  59  11   8   4
VICKSBURG     60  69  41  65 /  83   8   6   3
HATTIESBURG   63  78  46  69 /  33  18   7   5
NATCHEZ       62  68  44  66 /  42  13   6   5
GREENVILLE    56  65  41  63 /  90   5   6   3
GREENWOOD     56  69  38  64 /  90   6   7   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CME
Hazardous weather outlook, Apr 3, 3:26 PM CDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
326 PM CDT TUE APR 03 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
042026-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
326 PM CDT TUE APR 03 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND WEDNESDAY...

...THUNDERSTORMS...
A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA
STARTING THIS AFTERNOON AHEAD OF A STRONG COLD FRONT APPROACHING
THE REGION. THE AIRMASS HAS BECOME VERY UNSTABLE THIS AFTERNOON
ALTHOUGH WIND SHEAR WILL REMAIN ON THE WEAK SIDE UNTIL THE FRONT
ARRIVES TONIGHT. THE MAIN RISK FROM THESE STORMS WILL BE LARGE
HAIL AND WIND GUSTS TO 50 MPH...MAINLY ALONG AND NORTH OF A
NATCHEZ...TO JACKSON...TO DE KALB LINE. ELSEWHERE ACROSS THE
OUTLOOK AREA THIS AFTERNOON AND EVENING...STRONG THUNDERSTORMS
CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH WILL BE
POSSIBLE.

SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND NORTH
OF A GRENADA...TO GREENVILLE...TO CROSSETT LINE THIS EVENING INTO
TONIGHT WHERE THE BEST COMBINATION OF SHEAR AND INSTABILITY WILL
EXIST ALONG AND AHEAD OF THE BOUNDARY. ISOLATED SEVERE STORMS
WILL BE POSSIBLE TONIGHT GENERALLY NORTHWEST OF A WINNSBORO
LOUISIANA TO CANTON TO PHILADELPHIA MISSISSIPPI LINE AS THE
STRONG COLD FRONT CONTINUES TO SWEEP SOUTHEAST ACROSS THE REGION.
OUR UNSTABLE AIR MASS WILL COMBINE WITH ADEQUATE MOISTURE AND
LOCALIZED HIGHER WIND SHEAR TO CREATE THE PROPER CONDITIONS FOR
THESE STORMS ALONG THE FRONT. THE LINE OF STORMS SHOULD GRADUALLY
WEAKEN LATER TONIGHT AS IT MOVES THROUGH CENTRAL AND SOUTH
MISSISSIPPI. HOWEVER... STRONG STORMS WILL BE POSSIBLE OVER THE
ENTIRE OUTLOOK AREA TONIGHT. THE MAIN RISK WILL CONTINUE TO BE
LARGE HAIL AND WIND GUSTS TO 65 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TONIGHT OTHERWISE...IS NOT CURRENTLY
ANTICIPATED THROUGH NEXT TUESDAY...APRIL 10TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Apr 3, 6:20 PM CDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
620 PM CDT TUE APR 3 2007

MSZ072>074-040022-
FORREST-LAMAR-MARION-
620 PM CDT TUE APR 3 2007

AT 6:15 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR TYLERTOWN...AND MOVING TO
THE NORTHEAST AT ABOUT 20 MILES PER HOUR.  THESE STORMS WILL LIKELY
AFFECT COLUMBIA AND VICINITY OVER THE NEXT HOUR.  IF THESE STORMS
MAINTAIN THEIR INTENSITY...A SEVERE THUNDERSTORM WARNING MAY BE
NEEDED.  THESE STORMS ARE CAPABLE OF PRODUCING HAIL AND GUSTY WINDS
IN EXCESS OF 45 MPH.  PLEASE STAY TUNED FOR FURTHER STATEMENTS AND
POSSIBLE WARNINGS ON THIS POTENTIAL SEVERE WEATHER SITUATION.

HAMRICK
Local storm report, Apr 3, 6:54 PM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
654 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             6 W COLUMBIA            31.26N 89.93W
04/03/2007  M1.75 INCH       MARION             MS   EMERGENCY MNGR

            GOLFBALL SIZED HAIL WAS REPORTED AT THE INTERSECTION OF
            HIGHWAY 586 AT TAYLOR ROAD BY MARION COUNTY EMERGENCY
            MANAGEMENT.

&&

HAMRICK
Special weather statement, Apr 3, 10:55 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1055 PM CDT TUE APR 3 2007

ARZ074-075-MSZ018-019-025-026-034-040600-
ASHLEY-BOLIVAR-CHICOT-GRENADA-LEFLORE-SUNFLOWER-WASHINGTON-
1055 PM CDT TUE APR 3 2007

...STRONG TO SEVERE THUNDERSTORMS TO AFFECT THE DELTA IN THE NEXT
FEW HOURS...

AT 1050 PM...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED
ACROSS NORTHERN MISSISSIPPI AND SOUTHEAST ARKANSAS FROM BOONEVILLE...
TO JUST NORTH OF CLARKSDALE...TO SOUTHWEST OF PINE BLUFF. THE LINE
OF STORMS WAS MOVING SOUTHEAST AT 25 MPH.

STRONG TO SEVERE THUNDERSTORMS WILL AFFECT THE DELTA REGION OF
NORTHWEST MISSISSIPPI AND SOUTHEAST ARKANSAS THROUGH 2 AM.  SOME
GENERAL TIMES OF ARRIVAL FOR THESE STORMS...

ALLIGATOR...BETWEEN 1115 AND 1130 PM
CLEVELAND...BETWEEN 1215 AND 1245 AM
GRENADA AND GREENVILLE...BETWEEN 1 AND 130 AM

OTHER ISOLATED STRONG TO SEVERE STORMS COULD DEVELOP OUT AHEAD OF
THIS MAIN LINE OF STORMS.

HAIL UP TO PING-PONG BALL SIZED...DAMAGING WIND GUSTS TO 70 MPH...
FREQUENT LIGHTNING STRIKES...AND TORRENTIAL DOWNPOURS COULD OCCUR
WITH THE MOST INTENSE STORMS.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE AREA UNTIL 5 AM
CDT.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST UPDATES ON THESE
STORMS AND POSSIBLE WARNINGS.

08/AEG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 11:55 PM CDTSevere Thunderstorm WarningJANGrenada52 min
Apr 4, 12:40 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington50 min
Apr 4, 1:39 AM CDTSevere Thunderstorm WarningJANHumphreys51 min
Apr 4, 1:39 AM CDTSevere Thunderstorm WarningJANWinston51 min
Apr 4, 1:54 AM CDTSevere Thunderstorm WarningJANAttala, Holmes37 min
Apr 4, 2:43 AM CDTSevere Thunderstorm WarningJANHinds47 min
Apr 4, 3:02 AM CDTSevere Thunderstorm WarningJANNewton43 min
Apr 4, 3:07 AM CDTSevere Thunderstorm WarningJANLauderdale31 min
Apr 4, 3:20 AM CDTSevere Thunderstorm WarningJANSmith40 min
Apr 4, 4:02 AM CDTSevere Thunderstorm WarningJANRankin, Smith21 min
Apr 4, 4:17 AM CDTSevere Thunderstorm WarningJANHinds16 min
Apr 4, 4:29 AM CDTSevere Thunderstorm WarningJANCopiah16 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.